MAUDE Adverse Event Report: NIPRO (THAILAND) CORP. LTD. NIPRO HYPODERMIC NEEDLE

NIPRO (THAILAND) CORP. LTD. NIPRO HYPODERMIC NEEDLE
Model Number AH+2732-1M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient needed a chest tube placed in left chest.Provider was injecting local anesthetic and the needle broke off into the subcutaneous chest wall tissue.Unable to retrieve the needle.Patient then taken into the operating room.Additional information received 11/08/2022: patient was taken to the or (operating room) from the ed (emergency department).The needle had moved 3 to 4 inches from the original insertion site.Needle was obtained using imaging (2 plain).Patient was not harmed any further from this event.Patient ultimately had the needle removed and the chest tube placed while in the or where she was then transferred to a higher level of care.
 
Additional Manufacturer Narrative
Initial investigation report attached is on retained samples by the manufacturer.Awaiting unused samples to be returned by the end user to perform final investigation.
 
Additional Manufacturer Narrative
Initial investigation report attached is on retained samples by the manufacturer.Awaiting unused samples to be returned by the end user to perform final investigation.On 02/09/2023: final investigation report attached is on returned unused samples from the customer.Actual used sample was discarded.
 
Event or Problem Description
Patient needed a chest tube placed in left chest.Provider was injecting local anesthetic and the needle broke off into the subcutaneous chest wall tissue.Unable to retrieve the needle.Patient then taken into the operating room.Additional information received on 11/08/2022: patient was taken to the or (operating room) from the ed (emergency department).The needle had moved 3 to 4 inches from the original insertion site.Needle was obtained using imaging (2 plain).Patient was not harmed any further from this event.Patient ultimately had the needle removed and the chest tube placed while in the or where she was then transferred to a higher level of care.

Brand Name
NIPRO HYPODERMIC NEEDLE
Common Device Name
HYPODERMIC NEEDLE
Manufacturer (Section D)
NIPRO (THAILAND) CORP. LTD.
10/2 moo 8
bangnomko,
sena, ayuthaya 13110 ,
TH  13110,
Manufacturer (Section G)
NIPRO (THAILAND) CORP. LTD.
10/2 moo 8
bangnomko,
sena, ayuthaya 13110 ,
TH   13110,
Manufacturer Contact
michelle tejada
3150 nw 107th avenue
miami, FL 33172
3055997174
MDR Report Key15872295
Report Number8041145-2022-00013
Device Sequence Number19446499
Product Code FMI
UDI-Device Identifier00383790002134
UDI-Public00383790002134
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K944355
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberAH+2732-1M
Device Catalogue NumberAH+2732-1M
Device Lot Number21J10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown